Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 12, 2009, 7:40 AM CDT for Sumner County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 7:40 AM CDT (12:40 UTC)
- Expired
- Jun 12, 2009, 8:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sumner County, KS
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:04 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 121240
SVRICT
KSC191-121400-
/O.NEW.KICT.SV.W.0182.090612T1240Z-090612T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
740 AM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 900 AM CDT.
* AT 739 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF CALDWELL TO 12
MILES SOUTHWEST OF CALDWELL TO 29 MILES SOUTHWEST OF CALDWELL...AND
MOVING EAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CALDWELL...GEUDA SPRINGS...HUNNEWELL...SOUTH HAVEN...PERTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
3699 9779
TIME...MOT...LOC 1241Z 272DEG 31KT 3713 9787 3696 9778
3669 9789
$$
KRC6 follow-up statements
000
WWUS53 KICT 121257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 AM CDT FRI JUN 12 2009
KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
757 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 900 AM CDT...
AT 756 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CALDWELL TO 6 MILES SOUTH OF CALDWELL TO 25 MILES SOUTH OF
CALDWELL...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SOUTH HAVEN BY 820 AM CDT.
NEAR GEUDA SPRINGS BY 850 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
3699 9779
TIME...MOT...LOC 1257Z 272DEG 31KT 3712 9770 3695 9761
3668 9772
$$
KRC000
WWUS53 KICT 121304
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 AM CDT FRI JUN 12 2009
KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
804 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 900 AM CDT...
AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERTH TO HUNNEWELL TO 25
MILES SOUTH OF HUNNEWELL...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SOUTH HAVEN BY 810 AM CDT.
NEAR GEUDA SPRINGS BY 830 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 9780 3726 9780 3723 9714 3700 9714
3699 9779
TIME...MOT...LOC 1305Z 273DEG 37KT 3710 9747 3693 9739
3666 9750
$$
KRC000
WWUS53 KICT 121308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
808 AM CDT FRI JUN 12 2009
KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
808 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...
AT 801 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HAVEN TO 9 MILES SOUTH
OF HUNNEWELL TO 27 MILES SOUTH OF HUNNEWELL...MOVING EAST AT 55 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY...INCLUDING SOUTH HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 9764 3710 9762 3711 9714 3700 9714
TIME...MOT...LOC 1309Z 278DEG 46KT 3704 9732 3687 9723
3660 9735
$$
KRC000
WWUS53 KICT 121322
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT FRI JUN 12 2009
KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
822 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...
AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF SOUTH HAVEN TO 19 MILES SOUTHEAST OF HUNNEWELL
TO 30 MILES SOUTH OF HUNNEWELL...MOVING EAST AT 40 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1323Z 275DEG 34KT 3702 9720 3685 9711
3658 9724
$$
KRC000
WWUS53 KICT 121332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 AM CDT FRI JUN 12 2009
KSC191-121400-
/O.CON.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
832 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SUMNER COUNTY UNTIL 900 AM CDT...
AT 832 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES EAST OF SOUTH HAVEN TO 25 MILES SOUTHEAST OF HUNNEWELL
TO 34 MILES SOUTHEAST OF HUNNEWELL...MOVING EAST AT 40 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SUMNER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1332Z 275DEG 34KT 3701 9710 3684 9701
3657 9714
$$
KRC000
WWUS53 KICT 121345
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT FRI JUN 12 2009
KSC191-121355-
/O.CAN.KICT.SV.W.0182.000000T0000Z-090612T1400Z/
SUMNER KS-
845 AM CDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 845 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY
AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9745 3710 9744 3711 9714 3700 9714
TIME...MOT...LOC 1345Z 275DEG 34KT 3700 9695 3683 9686
3656 9699
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:37 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 12, 6:37 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 637 AM CDT FRI JUN 12 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PRIMARY FOCUS IS ON TSRA POTENTIAL...ESPECIALLY THIS MORNING. AT 620 AM CDT/1120 UTC...THERE WERE 2 AREAS OF SIGNIFICANT TSRA AFFECTING...OR WILL AFFECT...CNTRL & SC KS. THE FIRST SUCH AREA THAT IS MOVING SE25KTS TOWARD SC KS WILL AFFECT THE KICT VICINITY THRU 12/15Z...HOWEVER THE STRONG/SEVERE TSRA WILL PASS SW-S OF THE TERMINAL DURING 12/12-12/15Z PERIOD...TAKING AIM AT OK-BORDERING COUNTIES. IN THE WAKE OF THIS 1ST ROUND OF TSRA IS A LINE OF STRONG TSRA SURGING ESE25 ACROSS WRN KS. THIS LINE OF STRONG TSRA WILL IMPACT KRSL THRU 12/15Z DURING WHICH W/NW 30KT GUSTS ARE POSSIBLE AS THIS LINE APPROACHES. WILL NEED TO KEEP A CLOSE WATCH ON THE SE PROGRESS OF THIS 2ND AREA OF TSRA AS IT VENTURES TOWARD SC KS...ESPECIALLY AS IT APPROACHES KHUT. && .PREV DISCUSSION... /ISSUED 317 AM CDT FRI JUN 12 2009/ DISCUSSION... TODAY: MAIN FOCUS IS THIS PERIOD IS POTENTIALLY SEVERE WEATHER AND POOR MODEL HANDLING OF ONGOING STORMS. THE MORE DISCRETE CELLS IN SOUTHWEST KS APPEAR TO BE ROUGHLY FOCUSED ALONG 850MB BAROCLINIC ZONE EVIDENT IN 0000 UTC UPPER AIR ANALYSIS. PROFILERS/VWP SHOW CONVERGENCE CYCLONIC FLOW WEST OF I-35 AND ANTICYCLONIC TO THE EAST. IT APPEARS THAT MODELS ARE INCORRECTLY REORIENTING THE THERMAL FIELD EARLY ON WHICH IS AFFECTING RESULTANT OUTPUT. WITH FLOW BEING RELATIVELY LIGHT...WOULD NOT EXPECT LARGE CHANGES IN FIELD OTHER THAN EFFECTS FROM CONVECTION. CURRENT THINKING IS STORMS WILL CONTINUE TO TRACK EAST SOUTHEAST. STORMS SHOULD REMAIN STRONG-SEVERE THROUGH AT LEAST A EWK-ICT-EGT LINE. BASED ON CURRENT LOW LEVEL FLOW...LESS SURE TO THE EAST OF THERE...ALTHOUGH CURRENT MID LEVEL FLOW WOULD STILL BE FAVORABLE FOR HAIL IF STORMS CAN PERSIST. GIVEN MODEL ISSUES EARLY ON...HARD PRESSED TO KNOW FOR CERTAIN AMOUNT OF INSTABILITY PRESENT. HOWEVER DO SUSPECT AT LEAST GRUNGE PRECIPITATION WILL LINGER INTO SOUTHEAST KS WELL INTO THE MORNING...IF NOT INTO THE AFTERNOON. HAVE TEMPERED MAXES DOWN A BIT IN SOUTHEAST KS TO ACCOUNT FOR MORE CLOUDS. MEANWHILE...MCS APPEARS TO BE DEVELOPING FROM SOUTHEAST NEBRASKA INTO EASTERN COLORADO WHICH...PER MODELS...WILL LIKELY TRACK EAST/EAST-SOUTHEAST ACROSS NORTHERN KS. HOW THAT WILL PLAY OUT GIVEN THIS EARLIER CONVECTION REMAINS TO BE SEEN. DO SUSPECT WESTERN SECTIONS WILL SEE AT LEAST PARTIAL CLEARING THIS AFTERNOON. TONIGHT: WILL LINGER PRECIPITATION IN FAR SOUTHEAST KS EARLY THIS EVENING...ALTHOUGH CONFIDENCE IS NOT THAT HIGH. BETTER CHANCES SHOULD OCCUR IN THE NORTH AS HIGH PLAINS PRECIPITATION ROLLS DOWNHILL LATER TONIGHT. SAT: WITH WEAK RIDGING AT SURFACE-700MB MOVING ACROSS THE AREA...CHANCES FOR PRECIPITATION DO NOT APPEAR TO BE WORTH MENTIONING. WITH MOISTURE GRADIENT ACROSS NORTHERN OK...STAGE IS SET FOR MORE PRECIPITATION SAT NIGHT AS RETURN FLOW DEVELOPS IN WAKE OF RIDGE. SUN-THU: NO CHANGES TO GOING FORECAST. -HOWERTON AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CLOUDS ARE EXPECTED OVERNIGHT...ALONG WITH SOME RAIN/THUNDERSTORMS MAINLY FOR KRSL...KHUT AND KSLN TAF SITES. CHANCES FOR RAIN OVERNIGHT WILL DIMINISH TOWARD THE EAST...WHERE THE PRECIPITATION CHANCES WILL BE GREATER DURING THE MORNING. CEILINGS WILL EVENTUALLY LIFT BY LATE IN THE AFTERNOON OR EARLY EVENING...WITH SOME CIRRUS REMAINING THROUGH THE END OF THE TAF PERIOD. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 62 82 67 / 50 20 10 40 HUTCHINSON 78 59 80 65 / 50 10 10 40 NEWTON 78 59 80 65 / 40 20 10 40 ELDORADO 78 60 81 66 / 40 20 10 40 WINFIELD-KWLD 83 64 84 68 / 50 20 10 40 RUSSELL 76 58 77 62 / 50 10 10 40 GREAT BEND 76 58 78 64 / 50 10 10 40 SALINA 79 60 79 65 / 40 10 10 40 MCPHERSON 78 59 79 65 / 40 10 10 40 COFFEYVILLE 83 65 85 68 / 40 30 10 40 CHANUTE 80 62 83 67 / 40 30 10 40 IOLA 78 62 82 66 / 40 20 10 40 PARSONS-KPPF 82 63 84 68 / 40 30 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 4:34 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 434 AM CDT FRI JUN 12 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 434 AM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL KANSAS EARLY THIS MORNING. THE PRIMARY THREAT WILL BE QUARTER TO GOLFBALL SIZED HAIL. ISOLATED WIND GUSTS TO AROUND 60 MPH ARE ALSO POSSIBLE. OTHER THUNDERSTORMS MOVING OUT OF NORTHWEST KANSAS COULD TRAVERSE CENTRAL KANSAS THIS MORNING AND EARLY EARLY AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE FROM THE ANY OF THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES SHOULD INCREASE FOR SATURDAY NIGHT AND SUNDAY...AS A WARM FRONT MOVES NORTH OUT OF OKLAHOMA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN...ESPECIALLY AREAS SOUTH OF HIGHWAY 400 SATURDAY NIGHT. THE PATTERN WILL LIKELY REMAIN UNSETTLED INTO AT LEAST EARLY NEXT WEEK...WITH CONTINUED PERIODIC BOUTS OF SCATTERED STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAINFALL...BUT PREDICTABILITY REMAINS LOW AT THIS TIME. CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING ACROSS SOUTH CENTRAL KANSAS. ACTIVATION IS ALSO POSSIBLE SATURDAY EVENING AND ON SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jun 12, 6:08 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 608 AM CDT FRI JUN 12 2009 KSZ091-121315- HARPER- 608 AM CDT FRI JUN 12 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 607 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MEDICINE LODGE...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:35 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 85 min |
| Jun 12, 8:21 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 47 min |
| Jun 12, 8:30 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk | 3 hr |
| Jun 12, 9:37 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.